Jump to content

techniques to lessen the suffering


bluebalu86
 Share

Recommended Posts

I know I read somewhere that pain and suffering are not the same thing. 

Has anyone come across resources about what to do when you're in pain - emotional or physical, to lessen the self-inflicted suffering?

I've heard that mindfulness meditation is helpful and will look into that.

I think we have to do everything we can to minimize the suffering we are experiencing, even though we are in terrible mental and physical pain.

I will start looking for resources on this topic and will share my findings with everyone. 

I suffer from depression, anxiety, pure-o ocd, and panic attacks since 2004. Been on multiple different psychiatric drugs since 2006. Never had a significant WD problem before, only brain zaps for a month and then I'd be fine...............Been on Cipralex (escitalopram) 15 mg and Fluanxol (flupentixol) 1 mg since Sep 2014. Stopped taking the Cipralex after a fast 20-day taper.Took the last 5 mg Cipralex on Feb 5th, 2015. Then took Seroxat (paroxetine) 10 mg for a week, and stopped it too. Severe WD started suddenly on Feb 16th. RI 5 mg Cipralex on Feb 18th, 2015. RI worked and was relatively stable for a while................April 7 - decreased Fluanxol from 1 mg to 0.5 mg and took it at this dose for a week. - BIG MISTAKE; April 13 - WD starts creeping in; April 14 - RI full dose of Fluanxol 1 mg => severe muscle twitching and jerking when trying to relax and fall asleep, overwhelming sense of doom, dread, terror, and horror, insomnia, hoping to stabilize.
Tried doing a 10% cut off Fluanxol in the end of May for a few days, but quickly updosed to full dose because the twitching returned.
Experiencing waves and windows in the following months.
Unsuccessful brief taper attempt of Fluanxol by 5% on November 1st. Symptoms hit the next day. Too scared to continue tapering, reinstate full dose.
Severe crash in November after stupidly trying a barbiturate on November 9th. Grave mistake. Sense of unshakable inescapable internal torture, like my soul is in hell being tortured, terror/horror/dread/doom (probably akathisia?) that gets especially bad when trying to relax and fall asleep, muscles twitch, jerk and move on their own, shaking, insomnia, can't eat, confusion, disorientation, brain not working normally. Never felt so bad in my entire life. Never experiment with other meds while in WD! Praying to God I stabilize and get back to my baseline.
December - things getting even worse.

January - unbearable suffering

Link to comment
Share on other sites

A website that I found on the subject

http://www.nosuffering.com/nosuffering/explain.shtml

I suffer from depression, anxiety, pure-o ocd, and panic attacks since 2004. Been on multiple different psychiatric drugs since 2006. Never had a significant WD problem before, only brain zaps for a month and then I'd be fine...............Been on Cipralex (escitalopram) 15 mg and Fluanxol (flupentixol) 1 mg since Sep 2014. Stopped taking the Cipralex after a fast 20-day taper.Took the last 5 mg Cipralex on Feb 5th, 2015. Then took Seroxat (paroxetine) 10 mg for a week, and stopped it too. Severe WD started suddenly on Feb 16th. RI 5 mg Cipralex on Feb 18th, 2015. RI worked and was relatively stable for a while................April 7 - decreased Fluanxol from 1 mg to 0.5 mg and took it at this dose for a week. - BIG MISTAKE; April 13 - WD starts creeping in; April 14 - RI full dose of Fluanxol 1 mg => severe muscle twitching and jerking when trying to relax and fall asleep, overwhelming sense of doom, dread, terror, and horror, insomnia, hoping to stabilize.
Tried doing a 10% cut off Fluanxol in the end of May for a few days, but quickly updosed to full dose because the twitching returned.
Experiencing waves and windows in the following months.
Unsuccessful brief taper attempt of Fluanxol by 5% on November 1st. Symptoms hit the next day. Too scared to continue tapering, reinstate full dose.
Severe crash in November after stupidly trying a barbiturate on November 9th. Grave mistake. Sense of unshakable inescapable internal torture, like my soul is in hell being tortured, terror/horror/dread/doom (probably akathisia?) that gets especially bad when trying to relax and fall asleep, muscles twitch, jerk and move on their own, shaking, insomnia, can't eat, confusion, disorientation, brain not working normally. Never felt so bad in my entire life. Never experiment with other meds while in WD! Praying to God I stabilize and get back to my baseline.
December - things getting even worse.

January - unbearable suffering

Link to comment
Share on other sites

I suffer from depression, anxiety, pure-o ocd, and panic attacks since 2004. Been on multiple different psychiatric drugs since 2006. Never had a significant WD problem before, only brain zaps for a month and then I'd be fine...............Been on Cipralex (escitalopram) 15 mg and Fluanxol (flupentixol) 1 mg since Sep 2014. Stopped taking the Cipralex after a fast 20-day taper.Took the last 5 mg Cipralex on Feb 5th, 2015. Then took Seroxat (paroxetine) 10 mg for a week, and stopped it too. Severe WD started suddenly on Feb 16th. RI 5 mg Cipralex on Feb 18th, 2015. RI worked and was relatively stable for a while................April 7 - decreased Fluanxol from 1 mg to 0.5 mg and took it at this dose for a week. - BIG MISTAKE; April 13 - WD starts creeping in; April 14 - RI full dose of Fluanxol 1 mg => severe muscle twitching and jerking when trying to relax and fall asleep, overwhelming sense of doom, dread, terror, and horror, insomnia, hoping to stabilize.
Tried doing a 10% cut off Fluanxol in the end of May for a few days, but quickly updosed to full dose because the twitching returned.
Experiencing waves and windows in the following months.
Unsuccessful brief taper attempt of Fluanxol by 5% on November 1st. Symptoms hit the next day. Too scared to continue tapering, reinstate full dose.
Severe crash in November after stupidly trying a barbiturate on November 9th. Grave mistake. Sense of unshakable inescapable internal torture, like my soul is in hell being tortured, terror/horror/dread/doom (probably akathisia?) that gets especially bad when trying to relax and fall asleep, muscles twitch, jerk and move on their own, shaking, insomnia, can't eat, confusion, disorientation, brain not working normally. Never felt so bad in my entire life. Never experiment with other meds while in WD! Praying to God I stabilize and get back to my baseline.
December - things getting even worse.

January - unbearable suffering

Link to comment
Share on other sites

I know I read somewhere that pain and suffering are not the same thing. 

Has anyone come across resources about what to do when you're in pain - emotional or physical, to lessen the self-inflicted suffering?

I've heard that mindfulness meditation is helpful and will look into that.

I think we have to do everything we can to minimize the suffering we are experiencing, even though we are in terrible mental and physical pain.

I will start looking for resources on this topic and will share my findings with everyone. 

 

Thank you for your posts.  In addition to these techniques, distraction is also very effective.  I would encourage folks on here to indulge what ever distraction they can find to pass the time that is not more harmful than the withdrawal effects.  Be it reading, movies, walking, exercise, videogames, what ever can effectively pass time by without thinking about your suffering and pain is a good technique for dealing with withdrawals.

Link to comment
Share on other sites

Blue, I have tried mindfulness and it is helpful but takes some time to do it right. You can try looking into some mindfulness classs or try to youtube some mindfulness videos.

 

oskcajga, I definitely agree with that post. Anything to take your mind off of things is a good thing.

Taken paxil for over 15 years probably closer to 20.

Tapering since Oct 2013 from 10mg Gemini 20 scale thanks to BrassMonkey!

Oct 6, 2013 9.2 mg Nov 27 8.6mg Feb 2 2014 7.8mg March 16 7.4mg March 30 7.0mg May 18 6.2mg July 6 5.8mg Sept 7 5.4 Oct 19 4.8 Dec 14 4.6 Feb 8th 2015 4.2mg Mar 22 3.8mg May 10 3.4mg July 19 3.2mg Sept 6 2.8mg Nov 8 2.5 mg Dec 27 2.3 Feb 14 2016 2.0 Mar 19 updosed to 2.5mg May 4 2.4 June 12 2.2mg July 31 2.0 Sept 11 1.7mg Nov 13 1.5mg Jan 22 2017 1.3mg Mar 19 1.0mg April 20 0.8 June 0.7 Aug 0.6 Sept 0.5 Oct 0.4 Nov 0.3 Dec too low to weigh so I'm eyeballing it the rest of the way!!  2018 Feb 10 finally stopped !!!!! Keeping fingers crossed!!!!!!

Its' 2022 now and feeling good after 4 years of being off Paxil. Continue to stay active with a positive attitude and getting plenty of sun.

 

Current Supplements: Multi-Vitamin, D with occasional K2, C, Super B Complex, Magnesium, Zinc, Fish OIl, Lecithin, E, and probiotics.

Link to comment
Share on other sites

  • Administrator

Please read the topics pinned at the top of this forum. They have green labels saying "Read This."

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy